Alert archive / Oregon / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Boise, ID

July 10, 2008

NWS Boise, ID issued this red flag warning at Jul 10, 2008, 3:26 AM PDT. It took effect at Jul 10, 2008, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2008, 3:26 AM PDT (10:26 UTC)
In effect from
Jul 10, 2008, 2:00 PM PDT
Expired
Jul 10, 2008, 8:00 PM PDT
In force
6 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOI 101026
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
426 AM MDT THU JUL 10 2008

IDZ408-418-419-ORZ636-637-102200-
/O.NEW.KBOI.FW.W.0002.080710T2100Z-080711T0300Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-
VALE BLM-
426 AM MDT THU JUL 10 2008 /326 AM PDT THU JUL 10 2008/

...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND
LOW RELATIVE HUMIDITIES FOR THE BURNS AND VALE BLM (ZONES 636 AND
637) AND THE OWYHEE MOUNTAINS...TREASURE VALLEY AND WESTERN TWIN
FALLS COUNTY BLM...

...RED FLAG WARNING HAS ALSO BEEN ISSUED BY THE PENDLETON OFFICE
FOR BAKER COUNTY OREGON...FIRE ZONES 633 AND 638 AND NORTHERN
HARNEY COUNTY...FIRE ZONE 632...  

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS
AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING.

A COLD FRONT WILL CROSS THE DISTRICT LATE THIS AFTERNOON BRINGING
GUSTY WEST AND NORTHWEST WINDS TO THE AREA LASTING THROUGH THE
EVENING. IN COMBINATION WITH THESE GUSTY WINDS WILL BE SINGLE
DIGIT RELATIVE HUMIDITIES IN THE 5 TO 10 PERCENT RANGE.
TEMPERATURES AHEAD OF THE FRONT WILL REACH WELL INTO THE 90S.
CRITICALLY DRY FUELS ARE IN PLACE OVER THE RED FLAG WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL
FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL
SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE
HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH
POTENTIAL.

$$

W
2 follow-up statements
000 
WWUS85 KBOI 102159
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
359 PM MDT THU JUL 10 2008

IDZ408-418-419-ORZ636-637-110300-
/O.CON.KBOI.FW.W.0002.000000T0000Z-080711T0300Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-
VALE BLM-
359 PM MDT THU JUL 10 2008 /259 PM PDT THU JUL 10 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE BURNS
AND VALE BLM AND THE OWYHEE MOUNTAINS....TREASURE VALLEY AND
WESTERN TWIN FALLS BLM...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS
EVENING.

A COLD FRONT WILL CROSS THE DISTRICT LATE THIS AFTERNOON BRINGING
GUSTY WEST AND NORTHWEST WINDS TO THE AREA LASTING THROUGH THE
EVENING. IN COMBINATION WITH THESE GUSTY WINDS WILL BE SINGLE
DIGIT RELATIVE HUMIDITIES IN THE 5 TO 10 PERCENT RANGE.
TEMPERATURES AHEAD OF THE FRONT WILL REACH WELL INTO THE 90S.
CRITICALLY DRY FUELS ARE IN PLACE OVER THE RED FLAG WARNING AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

W
000 
WWUS85 KBOI 110247
RFWBOI

RED FLAG WARNING
NATIONAL WEATHER SERVICE BOISE ID
847 PM MDT THU JUL 10 2008

IDZ408-418-419-ORZ636-637-110400-
/O.EXP.KBOI.FW.W.0002.000000T0000Z-080711T0300Z/
TREASURE VALLEY-WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-
VALE BLM-
847 PM MDT THU JUL 10 2008 /747 PM PDT THU JUL 10 2008/

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES THROUGH THE
TREASURE VALLEY...WESTERN TWIN FALLS BLM...OWYHEE
MOUNTAINS...BURNS BLM...AND VALE BLM...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING.

WINDS AND RELATIVE HUMIDITY ARE NO LONGER EXPECTED TO MEET
RED FLAG CRITERIA AND SO THE WARNING WILL BE ALLOWED TO EXPIRE.

$$

W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jul 10, 2:00 AM PDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 10, 2:00 AM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
300 AM MDT THU JUL 10 2008

.SHORT TERM...TODAY THROUGH FRIDAY...DEFINITELY A RED FLAG DAY WITH
VERY LOW RH INTO THE SINGLE DIGITS IN SOME AREAS...WIDESPREAD WIND
GUSTS IN EXCESS OF 30 MPH...AND DRY ENOUGH FUELS IN ALL BUT THE
FOREST AREAS OF THE WEST CENTRAL AND BOISE MOUNTAINS. AS THE UPPER
LEVEL LOW TRACKS EAST ACROSS WESTERN CANADA THE ASSOCIATED STRONG
JET WILL SUPPORT PLENTY OF SUBSIDENCE TO MAINTAIN VERY DRY AIR OVER
OUR CWA. FOLLOWING THE SURFACE FRONT LATE THIS AFTERNOON PRESSURE
GRADIENTS ENHANCED BY MID LEVEL FLOW WILL SUPPORT STRONG GUSTY WINDS
ON THE OREGON SIDE SPREADING ACROSS OUR IDAHO ZONES THIS EVENING.
WINDS WILL CONTINUE THROUGH THE NIGHT AND ON FRIDAY ALTHOUGH NOT AS
STRONG. TEMPERATURES TODAY WILL BE SIMILAR TO YESTERDAY. FOR HIGHS
FRIDAY WE PREFER THE SLIGHTLY WARMER ADJUSTED GFS AND MET GUIDANCE
WHICH COOL TEMPERATURES TO NEAR NORMAL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...LITTLE CHANGE FROM
PREVIOUS FORECAST WITH MODELS REMAINING IN GOOD AGREEMENT ON DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES FOR SATURDAY AND SUNDAY.
HEIGHTS AND THICKNESSES REBOUND AFTER THE COOLER WEATHER FRIDAY BUT
NOT OF THE MAGNITUDE TO BRING TRIPLE DIGIT READINGS TO THE FORECAST
AREA. MONSOON MOISTURE BEGINS TO GATHER OVER THE SOUTHWESTERN U.S.
EARLY NEXT WEEK AS A LARGE AND INTENSE UPPER RIDGE DEVELOPS OVER THE
FOURS CORNERS REGION.  THIS IS PRETTY MUCH IN ITS CLIMO POSITION FOR
THIS TIME OF YEAR. MODELS STILL UNCERTAIN IF THIS MONSOON MOISTURE
WILL BEGIN TO WORK NORTH ON SOUTHERLY FLOW OR HOLD IN POSITION OVER
THE SOUTHWEST. ANY NORTHWARD DRIFT OF MOISTURE FROM THE SOUTHWEST
WOULD GIVE RISE TO AN INCREASED SHOWER AND THUNDERSTORM THREAT...BUT
FOR NOW MOST OPERATIONAL MODELS HOLD WITH DRY CONDITIONS FOR OUR
AREA.  TEMPERATURES NEXT WEEK RUNNING JUST A LITTLE ABOVE NORMAL BUT
NOT THE EXCESSIVE HEAT WE HAVE EXPERIENCED IN THE PREVIOUS JULY
YEARS.

&&

.AVIATION...VFR CONDITIONS UNDER CLEAR SKIES THROUGH THURSDAY. SMOKE
FROM FIRES IN CALIFORNIA WILL KEEP LOWER VISIBILITIES OF 6 TO 10SM
UP TO 10K FEET MSL IN LOCAL AREAS OVER SOUTHERN PARTS IDAHO AND
OREGON EARLY THIS MORNING. AN INCREASED WEST AND NORTHWEST WIND FLOW
ASSOCIATED WITH A COOL FRONT THIS AFTERNOON WILL QUICKLY SWEEP THIS
SMOKE WELL EAST AND AWAY FROM THE AREA THIS AFTERNOON. EXPECTING
FROPA BETWEEN 21Z AND 23Z WITH WESTERLY WINDS INCREASING 15 TO 20
KNOTS GUSTING TO 30 KNOTS THROUGH 03Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING 3 PM TO 9 PM MDT TODAY FOR FIRE WEATHER ZONES
     408..418..AND 419.
OR...RED FLAG WARNING 2 PM TO 8 PM PDT/3 PM TO 9 PM MDT TODAY FOR
     FIRE WEATHER ZONES 636 AND 637.
&&

WEATHER.GOV/BOISE

SHORT TERM...JT
LONG TERM....GS
AVIATION.....GS
Hazardous weather outlook, Jul 9, 5:02 AM PDT, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
602 AM MDT WED JUL 9 2008

IDZ011>016-028>030-ORZ061>064-101215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
602 AM MDT WED JUL 9 2008 /502 AM PDT WED JUL 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2008Red Flag Warnings in Idaho, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.